Alert archive / Florida / Flash Flood Warnings in 2017
Flash Flood Warning 17, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Sep 11, 2017, 6:15 AM EDT for 6 counties in Florida; Charlton County, Clinch County, Ware County, Georgia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2017, 6:15 AM EDT (10:15 UTC)
- Expired
- Sep 11, 2017, 9:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baker County, FL, Bradford County, FL, Clay County, FL, Columbia County, FL, Duval County, FL, Union County, FL, Charlton County, GA, Clinch County, GA, Ware County, GA
The radar
The Jacksonville radar (KJAX), 51 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 7:30 AM EDT | FLASH FLOOD | 1 Ese Lake City, FL | PICTURES OF FLASH FLOODING IN THE LAKE CITY AREA RELAYED VIA SOCIAL MEDIA. |
| Sep 11, 8:35 AM EDT | FLASH FLOOD | Macclenny, FL | NUMEROUS REPORTS OF FLASH FLOODING ACROSS MACCLENNY AND BAKER COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 75 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 10.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted.
703
WGUS52 KJAX 111015
FFWJAX
FLC003-007-019-023-031-125-GAC049-065-299-111315-
/O.NEW.KJAX.FF.W.0017.170911T1015Z-170911T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
615 AM EDT MON SEP 11 2017
The National Weather Service in Jacksonville has issued a
* Flash Flood Warning for...
Northeastern Bradford County in northern Florida...
Baker County in northeastern Florida...
Union County in northern Florida...
Northeastern Columbia County in northern Florida...
Northwestern Clay County in northeastern Florida...
Southwestern Duval County in northeastern Florida...
Southeastern Ware County in southeastern Georgia...
Southeastern Clinch County in southeastern Georgia...
South central Charlton County in southeastern Georgia...
* Until 915 AM EDT
* At 614 AM EDT, Doppler radar indicated heavy rain across the
warned area. 6 to 12 inches of rain has fallen. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Lake City, Starke, Lake Butler, Raiford, Middleburg, Columbia,
Taylor, Macclenny, Glen St. Mary and Palestine Community.
Additional rainfall amounts of 3 to 5 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3059 8260 3059 8258 3067 8258 3086 8206
3044 8203 3028 8205 3030 8202 3028 8202
3027 8175 2986 8174 3007 8271
$$
HESS1 follow-up statement
003
WGUS72 KJAX 111308
FFSJAX
Flash Flood Statement
National Weather Service Jacksonville FL
908 AM EDT MON SEP 11 2017
FLC003-007-019-023-031-125-GAC049-065-299-111316-
/O.EXP.KJAX.FF.W.0017.000000T0000Z-170911T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bradford FL-Baker FL-Union FL-Columbia FL-Clay FL-Duval FL-Ware GA-
Clinch GA-Charlton GA-
908 AM EDT MON SEP 11 2017
...THE FLASH FLOOD WARNING FOR NORTHEASTERN BRADFORD...BAKER...
UNION...NORTHEASTERN COLUMBIA...NORTHWESTERN CLAY...SOUTHWESTERN
DUVAL...SOUTHEASTERN WARE...SOUTHEASTERN CLINCH AND SOUTH CENTRAL
CHARLTON COUNTIES WILL EXPIRE AT 915 AM EDT...
The heavy rain has mainly ended, but current flooding will be slow
to recede. A separate Flood Warning has been issued for continued
flooding.
LAT...LON 3059 8260 3059 8258 3067 8258 3086 8206
3044 8203 3028 8205 3030 8202 3028 8202
3027 8175 2986 8174 3007 8271
$$
ARBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:57 AM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Sep 11, 3:57 AM EDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
357 AM EDT Mon Sep 11 2017
...HURRICANE WARNING CONTINUES THIS MORNING...
.SHORT TERM...Today and tonight...Hurricane Irma at 07z was
centered over west central Fl just north of Tampa and moving to
the NNW. Rainbands over the area will continue the threat of
flooding rainfall and damaging winds...with isolated tornadoes
and a storm surge at the coast. As Irma moves faster to the nw
today conditions will slowly improve from south to north this
afternoon and evening. Strong winds early this morning will
decrease but still remain strong and gusty through the afternoon
as ne winds veer around to the south.
Tuesday through Wednesday...Irma will be well to the nw of the
area on Tuesday with drier air and lighter winds expected for ne
Fl/se Ga. With ample sun and sw winds temperatures will be at or a
few degrees above average Tue and Wed. A deep sw flow will
increase moisture across the area on Wednesday with scattered
afternoon/evening showers and storms expected.
.LONG TERM...Thursday through Sunday...A moist sw flow will
prevail this period. Expect scattered diurnal storms each day with
a few strong storms possbile on Thursday due to moderate speed
shear in the vertical wind profile. Winds and shear will decrease
after Thursday. Temperatures will be a little above average
through the period. Extended range models show Hurricane Jose in
the Atlantic meandering and doing a loop while staying east of
the se U.S coast.
&&
.AVIATION...IFR/LIFR conditions will continue this morning as
rainbands from Hurricane Irma affect ne Fl/se Ga TAF sites.
Improving conditions expected to spread from south to north this
afternoon. Strong ne winds will veer to the south by early
afternoon with gusts to near 40 knots continuing through the
afternoon hours along with MVFR cigs.
&&
.MARINE...Hurricane warning continues for the waters as Irma
continues to produce extremely hazardous conditions. Effects from
Irma will start to subside late today but seas will be slower to
fall and stay elevated due to swells. Northeast winds this morning
will become southerly by this afternoon. Winds and seas look
relatively benign Wednesday through Friday with the possibility
that the track of Hurricane Jose may affect the waters with at
least swells by the end of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 79 66 83 67 / 100 30 10 10
SSI 84 74 86 73 / 100 30 10 10
JAX 84 71 87 71 / 100 20 10 10
SGJ 87 72 87 72 / 90 20 10 10
GNV 83 70 87 70 / 90 30 20 10
OCF 82 72 87 71 / 90 30 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through this evening for Alachua-Baker-
Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
Gilchrist-Hamilton-Inland Duval-Inland Nassau-Marion-Putnam-
St. Johns-Suwannee-Union.
Hurricane Warning for Alachua-Baker-Bradford-Clay-Coastal Duval-
Coastal Nassau-Columbia-Flagler-Gilchrist-Hamilton-Inland
Duval-Inland Nassau-Marion-Putnam-St. Johns-Suwannee-Union.
GA...Flash Flood Watch through this evening for Appling-Atkinson-
Bacon-Brantley-Charlton-Clinch-Coastal Camden-Coastal Glynn-
Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-
Ware-Wayne.
Tropical Storm Warning for Appling-Bacon-Brantley-Charlton-
Coastal Camden-Coastal Glynn-Coffee-Inland Camden-Inland
Glynn-Jeff Davis-Pierce-Ware-Wayne.
Hurricane Watch for Coastal Camden-Coastal Glynn-Inland Camden-
Inland Glynn.
Hurricane Warning for Atkinson-Clinch-Echols.
AM...Hurricane Warning for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Coastal waters from
Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from
20 to 60 NM-Waters from Fernandina Beach to St. Augustine
FL from 20 to 60 NM-Waters from St. Augustine to Flagler
Beach FL from 20 to 60 NM.
&&
Zibura/Kennedy/ShashyIn the hours before
Local storm report, Sep 11, 5:45 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
545 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM STORM SURGE 4 NNW MANDARIN 30.20N 81.66W
09/11/2017 U0.00 FT Duval FL OTHER FEDERAL
THE ST JOHNS RIVER AT MAIN STREET BRIDGE REPORTED A WATER
LEVEL OF 4.39 FEET NAVD88. THIS BREAKS THE RECORD FROM
HURRICANE DORA IN 1964 OF 4.12 FEET NAVD88.
&&
AKLocal storm report, Sep 11, 5:53 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
553 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM STORM SURGE 1 SSE BRUNSWICK 31.14N 81.48W
09/11/2017 GLYNN GA BROADCAST MEDIA
WATER UP TO CAR DOORS ON US-17 IN BRUNSWICK.
&&
NMSpecial weather statement, Sep 11, 5:59 AM EDT, 16 minutes before
Special Weather Statement National Weather Service Jacksonville FL 559 AM EDT Mon Sep 11 2017 FLZ025-125-111600- Inland Duval-Coastal Duval- Including the cities of Normandy, Ortega, Riverside, San Marco, Arlington, Jacksonville, Oceanway, and Tallyrand 559 AM EDT Mon Sep 11 2017 The storm tide at the Main Street Bridge has exceeded Hurricane Dora. When the wind switches to the south, the St. Johns River water will push north into downtown and we may see Category 2 flooding in that area due to the high astronomical tides and trapped tide in the river. That water may rise to 4 to 5 feet above ground level in Landing Park in San Marco and the South Hampton areas. Residents should evacuate vertically to the second floor rather than try to move through rising flood waters.
Local storm report, Sep 11, 6:00 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM FLASH FLOOD 1 E NORMANDY 30.31N 81.74W
09/11/2017 DUVAL FL PUBLIC
SOCIAL MEDIA POST SHOWING WATER IN HOME NEAR
ELLIS RD IN MURRY HILL.
&&
NMLocal storm report, Sep 11, 6:02 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
602 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM STORM SURGE 1 SSW JACKSONVILLE BEAC 30.26N 81.41W
09/11/2017 DUVAL FL PUBLIC
SOCIAL MEDIA POST REPORTING WATER IN
SANCTUARY NEIGHBORHOOD.
&&
NMLocal storm report, Sep 11, 6:07 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
607 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 AM FLASH FLOOD 1 N JACKSONVILLE BEACH 30.29N 81.39W
09/11/2017 DUVAL FL BROADCAST MEDIA
SOCIAL MEDIA POST REPORTING WATER ON 3RD
STREET NEAR PITA PIT WITH ADDITIONAL WATER
ON 5TH STREET.
&&
NMThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:06 PM EDT | Areal Flood Warning | JAX | Duval, Nassau, Saint Johns | 3 hr |
| Sep 10, 8:09 PM EDT | Areal Flood Warning | JAX | Clay, Duval, Flagler, Putnam, Saint Johns | 3 hr |
| Sep 10, 8:10 PM EDT | Tornado Warning | JAX | Flagler, Saint Johns | 35 min |
| Sep 10, 8:38 PM EDT | Areal Flood Warning | JAX | Alachua, Baker, Bradford, Clay, Duval, Putnam and 2 more | 3 hr |
| Sep 10, 8:44 PM EDT | Areal Flood Warning | JAX | Duval, Nassau | 3 hr |
| Sep 10, 10:23 PM EDT | Flash Flood Warning | JAX | Duval, Nassau | 3 hr |
| Sep 10, 10:56 PM EDT | Areal Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 6 hr |
| Sep 11, 12:26 AM EDT | Areal Flood Warning | JAX | Alachua, Bradford, Clay, Flagler, Marion, Putnam and 1 more | 3 hr |
| Sep 11, 12:38 AM EDT | Areal Flood Warning | JAX | Nassau | 6 hr |
| Sep 11, 12:49 AM EDT | Flash Flood Warning | JAX | Flagler, Marion, Putnam, Saint Johns | 5 hr |
| Sep 11, 1:35 AM EDT | Flash Flood Warning | JAX | Clay, Flagler, Putnam, Saint Johns | 3 hr |
| Sep 11, 2:02 AM EDT | Tornado Warning | JAX | Nassau | 28 min |
| Sep 11, 2:10 AM EDT | Flash Flood Warning | JAX | Clay, Saint Johns | 3 hr |
| Sep 11, 2:31 AM EDT | Flash Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 3 hr |
| Sep 11, 2:34 AM EDT | Tornado Warning | JAX | Nassau | 6 min |
| Sep 11, 2:41 AM EDT | Flash Flood Warning | JAX | Clay, Duval, Saint Johns | 3 hr |
| Sep 11, 3:36 AM EDT | Tornado Warning | JAX | Duval | 24 min |
| Sep 11, 4:10 AM EDT | Flash Flood Warning | JAX | Duval, Nassau | 3 hr |
| Sep 11, 4:22 AM EDT | Areal Flood Advisory | JAX | Marion | 3 hr |
| Sep 11, 4:38 AM EDT | Areal Flood Advisory | JAX | Alachua, Bradford, Clay, Putnam | 3 hr |
| Sep 11, 5:08 AM EDT | Areal Flood Warning | JAX | Alachua, Baker, Bradford, Columbia, Gilchrist, Union | 3 hr |
| Sep 11, 5:14 AM EDT | Flash Flood Warning | JAX | Nassau | 3 hr |
| Sep 11, 5:34 AM EDT | Flash Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 3 hr |
| Sep 11, 6:37 AM EDT | Areal Flood Warning | JAX | Columbia, Hamilton, Suwannee | 3 hr |
| Sep 11, 6:45 AM EDT | Flash Flood Warning | JAX | Duval | 6 hr |
| Sep 11, 8:23 AM EDT | Areal Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 3 hr |
| Sep 11, 9:06 AM EDT | Areal Flood Warning | JAX | Baker, Bradford, Clay, Columbia, Duval, Union | 3 hr |
| Sep 11, 9:48 AM EDT | River Flood Warning | JAX | Columbia, Gilchrist, Suwannee | 18 days |
| Sep 11, 12:19 PM EDT | Flash Flood Warning | JAX | Clay, Duval, Putnam, Saint Johns | 6 hr |
| Sep 11, 5:11 PM EDT | Wind Advisory | JAX | Baker, Bradford, Duval, Flagler, Gilchrist, Nassau and 2 more | 5 hr |
| Sep 11, 5:18 PM EDT | Coastal Flood Warning | JAX | Duval, Flagler, Nassau | 3 days |
| Sep 11, 5:18 PM EDT | Rip Current Statement | JAX | Duval, Flagler, Nassau | 27 hr |
| Sep 11, 5:18 PM EDT | High Surf Advisory | JAX | Duval, Flagler, Nassau | 10 hr |
| Sep 11, 5:26 PM EDT | Small Craft Advisory | JAX | 28 hr | |
| Sep 10, 10:31 PM EDT | River Flood Warning | JAX | Appling, Tattnall, Toombs, Wayne | 24 hr |
| Sep 11, 5:18 AM EDT | Tornado Warning | JAX | Camden | 27 min |
| Sep 11, 6:41 AM EDT | Areal Flood Warning | JAX | Brantley, Charlton, Clinch, Pierce, Ware, Wayne | 3 hr |
| Sep 11, 8:09 AM EDT | Flash Flood Warning | JAX | Brantley, Camden, Charlton, Glynn | 111 min |
| Sep 11, 9:41 AM EDT | Flash Flood Warning | JAX | Charlton, Ware | 2 hr |
| Sep 11, 9:46 AM EDT | Areal Flood Warning | JAX | Brantley, Charlton, Pierce, Ware, Wayne | 3 hr |
| Sep 11, 9:56 AM EDT | Areal Flood Warning | JAX | Brantley, Camden, Charlton, Glynn | 2 hr |
| Sep 11, 3:07 PM EDT | River Flood Warning | JAX | Brantley | 16 days |
Nearby
Flash Flood Warnings in Florida, 2017Flash Flood Warnings in Georgia, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.